Thunderstorm Wind, Windham
- When
- August 2, 4:40 PM EST
- Where
- Windham County, Thompson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.950, -71.867
Severe thunderstorms developed in northwest Massachusetts late in the afternoon and traveled southward, affecting parts of northeast Connecticut before exiting southern Rhode Island and Cape Cod - a path of approximately 175 miles. The complex of storms grazed Windham County, as they tracked from Worcester County Massachusetts into Rhode Island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms developed in northwest Massachusetts late in the afternoon and traveled southward, affecting parts of northeast Connecticut before exiting southern Rhode Island and Cape Cod - a path of approximately 175 miles. This short-lived derecho produced widespread wind damage throughout the region.The complex of storms grazed Windham County, as they tracked from Worcester County Massachusetts into Rhode Island. Damaging winds brought down trees and wires in Thompson and Killingly. To date, the last derecho to affect southern New England was on July 15, 1995, when a band of severe thunderstorms raced from Michigan at midnight to the Massachusetts coast by 8 am. Those storms produced a wind gust to 93 mph at Otis Massachusetts in Berkshire County, and damage was reported as far east as Worcester County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 2, 4:30 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT WED AUG 2 2006
...SEVERE THUNDERSTORM WATCH EXPANDED INTO NORTHERN CT...NORTHERN RI
AND EASTERN MA...
.MESOSCALE UPDATE 5...
WW 671 IN EFFECT UNTIL 10 PM EDT.
WE HAVE LOCALLY EXPANDED THE SEVERE THUNDERSTORM WATCH INTO NORTHERN
CT...NORTHERN RI AND EASTERN MA WHICH ARE IN PATH OF SEVERE
THUNDERSTORM COMPLEX NOW MOVING THROUGH CENTRAL MA. ALTHOUGH
NORTHERN CT AND NORTHERN RI SHOULD NOT BE DIRECTLY IMPACTED...THERE
MAY BE OUTFLOW FROM THIS COMPLEX WHICH COULD IGNITE ADDITIONAL
SEVERE STORMS THROUGH THIS EVENING. WE COORDINATED WITH SPC AND
DECIDED TO HANDLE THIS EXPANSION LOCALLY DUE TO RELATIVELY SMALL
COVERAGE WHICH DOES NOE WARRANT A NEW WW.
ONE THING WE HAVE NOTICED ON SATELLITE IMAGES...WITH UPPER RIDGE
PARKED OVER US WE ARE NOT SEEING BLOWOFF FROM THIS THUNDERSTORM
COMPLEX RIDE TO ITS EAST. IT IS ACTUALLY PUSHING OFF TO NE...WHICH
IS ALLOWING FOR CONTINUED DESTABILIZATION AHEAD OF THE LINE
REMAINDER NO CHANGE FROM EARLIER.
LINE OF SEVERE STORMS CURRENTLY MARCHING TOWARD QUABBIN RESERVOIR
AND INTO EASTERN HAMPDEN COUNTY...HEADING INTO WORCESTER COUNTY NEXT
HOUR. GOOD MARC /MID ALTITUDE RADIAL CONVERGENCE/ SIGNATURE NOW
NOTED NEAR QUABBIN...SO EXPECT THIS COMPLEX OF STORMS TO CONTINUE TO
PRODUCE WIND DAMAGE AS IT MOVES THROUGH WORCESTER COUNTY...IN
ADDITION TO NICKEL SIZED HAIL. ALSO STARTING TO SHOW A NICE LINE
ECHO WAVE PATTERN...INDICATIVE OF CONTINUED WIND DAMAGE THREAT.
WE ALSO SEE NO REASON WHY THIS COMPLEX WILL NOT BE ABLE TO MAKE IT
FARTHER SE...INTO FAR NE CT...NORTHERN RI AND SE MA WITHIN NEXT 3
HOURS. THERE IS PLENTY OF CAPE AVAILABLE IN THIS HOT AND HUMID
AIRMASS AND A DECENT W FLOW WILL PREVENT ANY STABILIZING OCEAN
INFLUENCE FROM ENTERING PICTURE. THERE IS INCREASING MOISTURE
CONVERGENCE ALONG AND JUST AHEAD OF THIS LINE AS WELL.
BOTTOM LINE...POTENTIAL FOR SEVERE STORMS INTO NE CT...NORTHERN RI
AND SE MA AFTER 6 PM EDT.
JWD
&&
.SHORT TERM /TONIGHT AND THURSDAY/...
USED A BLEND OF THE GFS AND NAM WHICH HAVE SIMILAR SYNOPTIC
SOLUTIONS. EXPECTING THE HOT AND HUMID WEATHER TO CONTINUE INTO
THURSDAY. A SLOW MOVING COLD FRONT WILL PROVIDE A BETTER FOCUS FOR
CONVECTION THAN HAS BEEN AVAILABLE DURING THIS HEAT SPELL. THINK
THE MOS POPS ARE TOO LOW...AND WILL GO ABOVE THEM FOR LATE THURSDAY
AFTERNOON.
LOTS OF INSTABILITY AND SHEAR SHOULD BE AVAILABLE THURSDAY
AFTERNOON...SO THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS
LATE IN THE AFTERNOON.
MOS TEMPERATURES LOOK REASONABLE FOR TONIGHT AND THURSDAY...SO DID
NOT STRAY TOO FAR. WILL CONTINUE THE EXCESSIVE HEAT WARNINGS AND
ADVISORIES. AM A LITTLE CONCERNED DEBRIS CLOUDS FROM CONVECTION MAY
PREVENT THE MERRIMACK VALLEY IN MA FROM REACHING THE CRITERIA
OUTRIGHT THURSDAY...BUT IT IS CLOSE ENOUGH TO KEEP IT GOING FOR NOW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
LOW PRESSURE AND ASSOCIATED COLD FRONT EXPECTED BE IN THE PROCESS OF
TRACKING THROUGH SOUTHERN NEW ENGLAND THURSDAY NIGHT. PRECIPITABLE
WATER STILL IN THE 1.5 TO 2 INCH RANGE IN THE VICINITY OF THE
FRONT WILL ALLOW FOR SCATTERED SHOWERS IN AND NEAR THE FRONT...WITH
LINGERING INSTABILITY DURING THE EARLY EVENING WILL HAVE THE CHANCE
FOR THUNDERSTORMS AS WELL.
DURING FRIDAY MORNING GFS SHOWS A MORE COMFORTABLE AIRMASS MOVING
INTO THE REGION AS HIGH PRESSURE BUILDS EAST. NORTHWEST WINDS WILL
BRING MORE SEASONABLE TEMPERATURES...BUT MORE NOTICEABLY BY FRIDAY A
5 TO 10 DEGREE DROP IN DEW POINTS IS EXPECTED.
THE HIGH PRESSURE WILL PASS OVER NEW ENGLAND DURING SATURDAY AND
SUNDAY...BRINGING DRY CONDITIONS FOR THIS WEEKEND.
A SECOND COLD FRONT SHOULD CROSS THROUGH SOUTHERN NEW ENGLAND ON
SUNDAY NIGHT AND MONDAY...HAVE CHANCE POPS IN ZONES FOR THIS FEATURE.
ANOTHER AREA OF HIGH PRESSURE IS EXPECTED TO DRY OUT THE AREA AGAIN
FOR NEXT TUESDAY AND WEDNESDAY.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THURSDAY ACROSS MOST OF SOUTHERN NEW
ENGLAND. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...AS WELL AS AREAS OF HAZE OVERNIGHT...WILL RESULT IN MVFR
VISIBILITY AT LEAST. MORE SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO DEVELOP THURSDAY AFTERNOON AS WELL. PLEASE SEE THE
LATEST TAFS FOR MORE DETAILS AND TIMING.
&&
.MARINE...
WNA WAVE MODEL STILL TRIES TO BUILD SEAS TOO MUCH OVERNIGHT INTO
THURSDAY...BASED UPON LATEST BUOY REPORTS. HAVE DROPPED THE SMALL
CRAFT ADVISORY AS A RESULT. GENERALLY LIGHT WINDS AND SEAS
EXPECTED. SCATTERED THUNDERSTORMS THIS EVENING ACROSS THE WATERS
EAST OF MA MAY RESULT IN WIND GUSTS UP TO 40 KT.
LONG TERM...WIND GUSTS AND SEAS MAY APPROACH SCA CRITERIA DURING
THURSDAY NIGHT ON OUTER COASTAL WATERS DUE TO LOW PRESSURE CROSSING
INTO THE WATERS...AND ACCOMPANYING SOUTHWEST FLOW BEFORE LOW PASSES
EAST. HIGH PRESSURE TO FOLLOW FOR FRI PM THROUGH SUNDAY.
&&
.CLIMATE...
PVD SET A RECORD HIGH YESTERDAY WITH 97 DEGREES. A RECORD REPORT HAS
BEEN ISSUED.
RECORD WARM MINIMUMS FOR AUGUST 1
BOSTON....... 77 OLD RECORD 75 IN 1969
PROVIDENCE... 75 OLD RECORD 75 IN 1999
RECORD HIGHS FOR TODAY AUGUST 2
BOSTON....... 102 IN 1975
PROVIDENCE... 104 IN 1975 /ALSO ALL TIME HIGH/
HARTFORD..... 101 IN 1975
WORCESTER.... 96 IN 1975
RECORD WARM MINIMUMS FOR AUGUST 2
BOSTON....... 74 IN 1980
PROVIDENCE... 78 IN 1933
HARTFORD..... 74 IN 1933
WORCESTER.... 76 IN 1917
RECORD HIGHS FOR THURSDAY AUGUST 3:
BOSTON 97 IN 1929
PROVIDENCE 97 IN 1930
HARTFORD 98 IN 1930
WORCESTER 94 IN 1930
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ002>004 UNTIL 5 PM THURSDAY.
MA...HEAT ADVISORY FOR MAZ002-008-009-023 UNTIL 8 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR MAZ003>007-010-012-014>016-019-021-
022-026 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR MAZ005-006-010-012-014>016-019-021>023 FROM
11 AM THURSDAY TO 5 PM THURSDAY.
...EXCESSIVE HEAT WARNING FOR MAZ011-013-017-018-020 UNTIL 5 PM
THURSDAY.
NH...EXCESSIVE HEAT WARNING FOR NHZ011-012-015 UNTIL 8 PM WEDNESDAY.
RI...EXCESSIVE HEAT WARNING FOR RIZ001>006 UNTIL 5 PM THURSDAY.
...EXCESSIVE HEAT WARNING FOR RIZ007 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR RIZ007 FROM 11 AM THURSDAY TO 5 PM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 FROM 7 PM WEDNESDAY TO
NOON THURSDAY.
&&
SHORT TERM/AVIATION...BELK
LONG TERM...JWD/NMB
AVIATION...BELKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 535 AM EDT WED AUG 2 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-030945- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 535 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING CONTINUES IN EFFECT FOR MOST OF SOUTHERN NEW ENGLAND. A HEAT ADVISORY IS IN EFFECT FOR THE EAST SLOPES OF THE BERKSHIRES AND FOR MARTHAS VINEYARD. ONLY NANTUCKET AND BLOCK ISLAND ARE NOT COVERED BY EITHER THE WARNING OR THE ADVISORY. HEAT INDEX VALUES WILL REACH 110 TO 115 IN THE WARNING AREA...AND VALUES WILL BE UP TO 105 DEGREES IN THE ADVISORY AREA. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THE NIGHT IN THE GREATER SPRINGFIELD AREA AS WELL AS NORTHERN CONNECTICUT...RHODE ISLAND...AND INTERIOR SOUTHEAST MASSACHUSETTS. NIGHTTIME TEMPERATURES IN THIS AREA WILL REMAIN WARM WITH READINGS IN THE 70S AND LOWER 80S. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL BE IN SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS. ALL THUNDERSTORMS WILL CARRY A RISK OF LIGHTNING. A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 5 PM FOR THE GREATER SPRINGFIELD AREA AS WELL AS NORTHERN CONNECTICUT...RHODE ISLAND...AND INTERIOR SOUTHEAST MASSACHUSETTS. A HEAT ADVISORY WILL BE IN EFFECT DURING THE AFTERNOON FOR THE CITY OF BOSTON...INTERIOR NORTHEAST MASSACHUSETTS...SOUTHERN WORCESTER COUNTY...THE AREA AROUND NORTHAMPTON AND AMHERST...COASTAL PLYMOUTH COUNTY...CAPE COD AND MARTHAS VINEYARD. HEAT INDEX VALUES WILL REACH 110 DEGREES IN THE WARNING AREA...AND VALUES WILL BE UP TO 105 DEGREES IN THE ADVISORY AREA. SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON THURSDAY. ALL THUNDERSTORMS WILL CARRY A RISK OF LIGHTNING. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. THE BEST CHANCE WILL BE ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE. THERE IS ALSO A CHANCE OF THUNDERSTORMS...WITH A RISK OF LIGHTNING... ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED AFTER 1 PM TODAY. WTB
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG CONWAY 42.52N 72.68W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0418 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0422 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON STEADY LANE.
0435 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON POWER LINES.
0448 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
3 TO 5 INCH DIAMETER LIMBS DOWN
&&
WALTDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT WED AUG 2 2006 CTZ004-MAZ005-013-017-RIZ001>004-022200- CENTRAL MIDDLESEX MA-EASTERN KENT RI-NORTHERN BRISTOL MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- WESTERN NORFOLK MA-WINDHAM CT- 500 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORMS ARE POSSIBLE FROM NORTHEAST CONNECTICUT INTO NORTHERN RHODE ISLAND AND INTERIOR EASTERN MASSACHUSETTS BETWEEN 6 PM AND 8 PM... AT 5 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR CHICOPEE TO HARDWICK AND BARRE...MOVING SOUTHEAST AT 30 MPH. ON THIS TRACK...THESE STORMS WILL REACH A LINE FROM THOMPSON CONNECTICUT TO HOPKINTON MASSACHUSETTS AROUND 6 PM. THEY SHOULD THEN REACH A LINE FROM SMITHFIELD AND CUMBERLAND RHODE ISLAND...TO MEDWAY AND NATICK MASSACHUSETTS AROUND 630 PM...BEFORE POSSIBLY GETTING TO PROVIDENCE...TAUNTON AND NORWOOD AROUND 7 PM. WHILE THESE STORMS MAY NOT REMAIN SEVERE...THEY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAIN. THOSE WHO MAY BE OUTDOORS BEATING THE HEAT AT AREA LAKES OR POOLS SHOULD BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS IMMEDIATELY IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATERS ON LAKES OR RIVERS SHOULD HEAD TO SAFE HARBOR IF SKIES TURN THREATENING. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS. JWD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG CONWAY 42.52N 72.68W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0418 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0422 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON STEADY LANE.
0435 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON POWER LINES.
0448 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
3 TO 5 INCH DIAMETER LIMBS DOWN
0456 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ROUTE 202.
&&
WALTDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG CONWAY 42.52N 72.68W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0418 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0422 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON STEADY LANE.
0435 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON POWER LINES.
0448 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
3 TO 5 INCH DIAMETER LIMBS DOWN
0456 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ROUTE 202.
0456 PM TSTM WND DMG GRANBY 42.26N 72.53W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON ROUTE 202.
0459 PM TSTM WND DMG LEVERETT 42.45N 72.50W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES.
0500 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN.
0505 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
6-8 DIAMETER TREE BLOWN OVER.
&&
WALTDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG CONWAY 42.52N 72.68W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0418 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0422 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON STEADY LANE.
0435 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON POWER LINES.
0448 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
3 TO 5 INCH DIAMETER LIMBS DOWN
0456 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ROUTE 202.
0456 PM TSTM WND DMG GRANBY 42.26N 72.53W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON ROUTE 202.
0459 PM TSTM WND DMG LEVERETT 42.45N 72.50W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES.
0500 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN.
0505 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
6-8 DIAMETER TREE BLOWN OVER.
0511 PM TSTM WND DMG WARE 42.25N 72.25W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
6 INCH LIMBS DOWN AND A TREE DOWN.
&&
WALTDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0418 PM TSTM WND DMG CONWAY 42.52N 72.68W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES
0422 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON STEADY LANE.
0435 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON POWER LINES.
0448 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
3 TO 5 INCH DIAMETER LIMBS DOWN
0456 PM TSTM WND DMG GRANBY 42.26N 72.53W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON ROUTE 202.
0456 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ROUTE 202.
0459 PM TSTM WND DMG LEVERETT 42.45N 72.50W
08/02/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES.
0500 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN.
0505 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
6-8 DIAMETER TREE BLOWN OVER.
0511 PM TSTM WND DMG WARE 42.25N 72.25W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
6 INCH LIMBS DOWN AND A TREE DOWN.
0520 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
ADDITIONAL TREES DOWN
0520 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2006 HAMPSHIRE MA AMATEUR RADIO
ADDITIONAL TREES DOWN
0520 PM TSTM WND DMG GRANBY 41.95N 72.78W
08/02/2006 HARTFORD CT AMATEUR RADIO
ADDITIONAL TREES DOWN
0520 PM TSTM WND DMG HOLDEN 42.35N 71.85W
08/02/2006 WORCESTER MA AMATEUR RADIO
LIMBS DOWN EVERYWHERE.
0520 PM HAIL HOLDEN 42.35N 71.85W
08/02/2006 E0.75 INCH WORCESTER MA AMATEUR RADIO
0522 PM TSTM WND DMG PALMER 42.16N 72.32W
08/02/2006 HAMPDEN MA AMATEUR RADIO
ADDITIONAL TREES DOWN
0522 PM TSTM WND DMG SHREWSBURY 42.30N 71.72W
08/02/2006 WORCESTER MA AMATEUR RADIO
1-4 INCH DIAMETER LIMBS DOWN
0525 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/02/2006 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON ASHLEY AVE.
0528 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/02/2006 HAMPDEN MA AMATEUR RADIO
TREES DOWN.
&&
WALTDThe Boston radar (KBOX), 60 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520772, 5520773.